View Single Post
Old 01-11-2013, 06:00 PM   #9
Carrie2012 Carrie2012 is offline
Newbie
(female)
 
Join Date: Aug 2012
Posts: 3
Carrie2012 HB User
Re: Post-LEEP Recovery

Thank you to you both: soleil15 and KoroniSarah for your honest and detailed posts!!!

I have been MIA for a while, but I came back to the thread this week and was very happy to know not only that I am not alone, but also that the symptoms we share can be resolved with a proper diagnosis.

However, for now, my personal situation remains unchanged. I had my first follow-up Pap test done after LEEP in November 5, 2012. The doctor examined the area with a colposcope and reassured me that the disease (dysplasia) is gone and everything looks healthy. I told him that I continue having these extra 7-10 days of spotting/discharge/bleeding every month in addition to my regular period (it was 6 months following my LEEP at that point). He proceeded to cauterize "the area" and said that this should make the extra discharge/bleeding go away (This is what I think KoroniSarah has referred to as cold coagulation). It did not stop the extra discharge/bleeding however.

I went back to see him again, and again, he reassured me that I am "healthy" and he does not want to cauterize anything more as he is afraid to cause damage. He told me to come see him next time when I get the discharge, so that he can take a closer look.

I saw him this week and he now thinks that my hormones are causing the extra bleeding. He prescribed me the birth control pill and said to take it for 3 months and then go back to see him. The Pill should, according to him, help control the bleeding.

On the one hand, I am happy that he now seems to have identified the possible cause, but on the other hand, I am concerned with the whole "hormonal imbalance" issue. What caused this hormonal imbalance? I have always had pretty regular periods, until LEEP. The doc reassures however that LEEP does not cause the extra bleeding that I suffer from.

Anyways, I continue to be very stressed about this. What if I start the birth control pill and it does help, what happens once I come off it? Does this discharge and the bleeding return?

It seems that I always end up with more questions than answers...

PS.: The funny thing now is that I was supposed to start my period 1-2 days ago, as I have been experiencing dark brownish discharge for the past 7 days and am due to start. Yet, instead of the discharge gradually growing in volume and my period starting, it has now almost gone away. I hardly have any discharge AND no period! I don't know WHAT is going on!!! All I do know, it that I am very, very stressed about this right now. It's affecting me on both levels: physical and emotional. I also find it hard to do anything else, but research the Internet and read other people's information on this. :-( Talk about disruptive!!!

I also wonder if any of you are experiencing feelings of self-blame/guilt over getting this high risk strain of HPV in the first place. I feel sometimes like this is a punishment for my poor judgement calls in the past and can't help but feel responsible...:-(

 
Reply With Quote